Ballet teacher’s career on hold due to Levaquin ( Levofloxacin )

Ballet Teacher’s Career on Hold, Courtesy of Levaquin

News

April 6, 2011, 10:30:00AM. By Email to a friendEmail

Toronto, ON: “The first day that I took Levaquin (earlier this year for a slight sinus infection), I woke up later that night to a high-pitched ringing in my head—I thought it was the fire alarm,” says Marcia, a ballet teacher. “I jumped out of bed but the sound came with me, it was in my head.”

Ballet Teacher's Career on Hold, Courtesy of LevaquinThe next day, Sunday, Marcia saw the doctor at a walk-in clinic, who said it was probably just her sinus infection breaking up and to continue taking the meds. “He didn’t know I was taking Levaquin and I didn’t tell him,” she says. Had she done so, that information may have prevented more damage. But Marcia’s pharmacist knew otherwise: she looked into Levaquin and told her that tinnitus, along with her ruptured Achilles tendon, was a rare side effect, but that news came later…

“Four days after starting Levaquin, I got a huge, swollen Achilles tendon,” says Marcia. “There was no reason for this to have happened because I hadn’t taught a ballet class since Saturday and I had no injuries. I couldn’t teach at all; it was so painful that I could barely walk.

“As it turned out, I had a chiropodist appointment the next day for bunions on my left foot. While I was there I showed him my Achilles tendon. ‘My goodness this is extremely bad tendonitis and you are going to need physiotherapy,’ he said, adding that he had no idea how it could happen without an injury.

“By Friday, a week later, I was going crazy with the ringing in my head. I was getting very worried and tried to see my GP but couldn’t get in. Instead I went to another walk-in clinic. I described the ringing and told the doctor I had it for a week—since taking some sinus antibiotic.

“‘Do you have any other symptoms?’ he asked, and I said ‘No, but I do have a very bad Achilles.’ As soon as I showed it to him, he told me to sit down, took my blood pressure and asked what medication I was taking.

“‘Why do you want to know about the med?’ I asked. ‘Because the ringing and swollen Achilles can be a side effect of a certain drug,’ he replied. He took my blood pressure and it was quite high; that was odd because I am always normal. (Turns out that’s another Levaquin side effect.) Then I had an ECG, which was fine—phew.

“Anyway, I didn’t know the name—I had left the med at home, so I phoned my husband to check. When I told the doctor it was Levaquin, he told me to stop taking it immediately.

“I was shocked. Why was he taking my blood pressure? Am I OK? And I was very scared. He mentioned sending me to the hospital. I asked him if anything worse could happen to me. ‘No, you are going to be OK but stay off the drug, stay off your foot and ice it, and take anti-inflammatory drugs,’ he said.

“I couldn’t believe it! I went to the pharmacist and asked for a leaflet on Levaquin because I had thrown mine out. We went through the safety information on the leaflet together and there was no mention of tendonitis or ruptured tendons, or tinnitus side effects. Meanwhile the ringing was (and is) still driving me crazy; it is the highest-pitched sound piercing through my head—I can’t stand it.

“My pharmacist researched Levaquin further and discovered there is supposed to be a meeting in Canada sometime this year regarding a black box warning being attached to the label. She researched all the pharmaceutical information and found out these side effects I have are so rare that Health Canada decided they weren’t common enough to add this warning. But that isn’t good enough: I have to live with these side effects and I am so miserable.

“I had an MRI last week and the neurologist wants to see me again after I see the ENT specialist. (My GP, who prescribed Levaquin, said he has never heard of these side effects.)

“Another pharmacist said all I had to do was squirt some water up my nose to get rid of my sinus problem—it was basically dryness. I didn’t even need to take this drug. I am not the suing type but I am so mad. I would never have taken Levaquin if I knew about these side effects. I can’t even go for walks and, of course, it has hindered my career.

“Teaching ballet is my passion and my life; I have taught all ages and given my students a love and appreciation of dance and music. In fact, there is an Arts Center in Georgia being named after me, from a student I taught 30 years ago—she said that I gave her self-esteem and kept her going. But now I can barely teach. I even tried teaching with high heels to take the pressure off, but that didn’t work too well. And because of the Achilles, I automatically turn my right foot slightly out to compensate and prevent the pull on the Achilles when going up and down stairs. So I’m walking a bit like a Penguin and my back is out—it is affecting the sciatica. I am a mess and I’m very, very angry.

“I saw the wonderful doctor at the clinic the other day and told him I still had the ringing in my ears. He said not to worry; it will go away some day. Then he looked at my foot, which is still swollen and bumpy. All I can do is rest and ice, and hope for the best, but I might have this tinnitus forever!

“I found out that the FDA received adverse reports about Levaquin back in 2006—I took this drug in 2011. Why is it still on the market? And now I am afraid of taking any drug. ‘We still prescribe Levaquin because it has more benefit than harm,’ I was told. How can drug companies play with people’s lives like this?”

Be Sociable, Share!
You can leave a response, or trackback from your own site.

6 Responses to “Ballet teacher’s career on hold due to Levaquin ( Levofloxacin )”

  1. Owen says:

    To my experience, the “medicines” (I would rather say POISONS) like Levaquin, Cipro are most evil stuffs ever made by “human”. I took Levaquin in 2008. In three years, I still experience weird headache and dizziness time to time. I took Cipro in 2009. In two years, I still have pain in many parts of body. I can not walk without bearing pain. I do not dare to run. I was very active in soccer field Cipro. I have zero trust to doctors and “medicines”. I think I would die from disease rather than those poisons.

  2. DJ says:

    I have never felt so paranoid in my life. i have this ringing in my head thats constantly there, my head hurts so bad. i cant sleep. when i do i wake up from horrible nightmares. i only feel comfortable around a certain group of people i cant be alone anymore. i once saw my friend who was sitting on my couch pick up a dunkin donuts cup and start drinking out of it, my mouth being dry i went to ask her for a sip then i saw her sleeping and the cup on the end table that looked as if it wasnt used in days. thinking my life was going to hell due to some acid i took months back i thought i was having flashbacks, nothing i couldnt handle..i thought. i continued to stay on the drug for two more weeks. 2 more weeks of pain. this hell brought me to the point of turning on all the lights of my house when i walked through it due to being terrified of the dark. the light hurt my head, the dark made me anxious and scared. the thoughts the “voice” telling me that i couldnt do this anymore i had to end it. end all the pain, agony,torture, cruelty that was happening to me. my head pounding. the cold steel blade pressed to my cheek. it had to be done. a thrust word motion was made in those very seconds i realize how selfish this was i could see my mothers face. the knife struck the table. i had a percocet left from when my tooth had an infection. i am no opiate head but this might be able to numb the pain at least for the night. a day later my friend asked me about the medication i was taking. i knew nothing about it. i researched and stopped taking it immediately. i have been to paranoid to go talk to my doctor, maybe scared to say that im permanently messed up. its been since december since i took this drug i was on it for about 3 1/2 weeks. its july now im still very anxious, still very paranoid. my head feels as if its getting worse maybe the infection it was suppose to treat came back? maybe causing the headaches? ill be going to the emergency room sometime after i submit this. If you are reading this to do research on the drug your doctors gave you i advise you not to take it. if you found this website like i by trying to figure out why your feeling like you do. stop taking it, go to a doctor now and god bless your soul.

  3. Denise says:

    I too am suffering sever tendonitis in my achilles tendons due to Levoflox. It is not right that that this is listed as a “rare” side effect as I have done a fair bit of research and it seems awfully common. How do we recover?

  4. diabetes tinnitus…

    [...]Ballet teacher’s career on hold due to Levaquin ( Levofloxacin ) | "Levaquin Hurts" Brain/Body Toxic Drug[...]…

  5. I like looking through an article that can make people think.
    Also, many thanks for permitting me to comment!
    streetdirectory

  6. What is limb lengthening surgery?…

    Ballet teacher’s career on hold due to Levaquin ( Levofloxacin ) | "Levaquin Hurts" Brain/Body Toxic Drug…

Leave a Reply


Design by Aaron Melvin